MAUDE Adverse Event Report: STRYKER GMBH DISTAL LATERAL FEMUR PLATE, R PANGEA FEMUR PLATING SYSTEM 5.0MM, 267MM/10 HOLES; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL LATERAL FEMUR PLATE, R PANGEA FEMUR PLATING SYSTEM 5.0MM, 267MM/10 HOLES; PLATE, FIXATION, BONE
Catalog Number 540180
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 06/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 5.0 mm pangea locking screw backed out postoperatively, resulting in screw prominence that caused patient discomfort.As a result, a hardware removal surgery was performed.The full plate and all associated screws were explanted during the procedure.
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was rated as confirmed due to the observed damages at the received device.The device inspection revealed the following: the plate was returned for evaluation.Several damages could be observed at the holes.Four (4) of the distal holes are more damaged and it is likely that a proper screw locking function was not given anymore in those holes: the heavy edges wear of these holes witness locking mechanism failure.Based on this, the complaint can be confirmed although no x-rays or any other evidence was provided.All other holes of the plate are either intact as no screw was inserted or have the typical damages that occur when locking screw or a cortex screw is correctly inserted.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The complaint was reviewed by rnd, including an interview with the operating physician, with following result: « - all holes (3,6, maybe 13) where cortex screw seems to have been used, show normal trace of screw contact with the holes.However, h3 does also show additional trace of wear coming from contact with other hardware.- 5 holes show trace of locking screws.(8,14,15,16,17) - hole 8 shows normal locking imprints along the edges.All other holes (14,15,16,17) show heavy damage of the edges.- holes 14 and 17 shows abnormal trace of wear on portion of the hole not supposed to interfere with the locking screw when inserted within the 30°cone.It is not possible to tell if these trace were there even before failure of the mechanism or after, due to loose screws and body weight load on construct.- edge reaming could come from screws with poor bone purchase (osteoporotic bone) and trajectory above 15°.It could also be the result of freehand drilling.Lesslikely screw hitting hardware almost at the time the head starts to lock in the hole - we cannot confirm whether drill came in contact with the hole edges or not.Surgeon reported the procedure was strictly followed involving the use of drill guide that should prevent the drill to contact the hole edges.- the heavy edges wear of holes (14,15,16,17) witness locking mechanism failure.The cause of that failure cannot be attributed to any specific observation of the samples » no product related issue could be detected during the investigation.Based on the provided information, no pre-, intra- and post-operative x-rays in different planes, operation reports, detailed patient details, history and activity was provided, the root cause of the reported event cannot be defined.There are too many factors, like screw insertion angle and torque, position of other already present implants, fracture situation, patient condition, especially in relation to bone quality and activity, that could have played a role.If more information is provided, the case will be reassessed.

Brand Name
DISTAL LATERAL FEMUR PLATE, R PANGEA FEMUR PLATING SYSTEM 5.0MM, 267MM/10 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22621480
Report Number0008031020-2025-01302
Device Sequence Number18674624
Product Code HRS
UDI-Device Identifier07613327613308
UDI-Public(01)07613327613308(10)AG0659
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K231262
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number540180
Device Lot NumberAG0659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date07/26/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexFemale
Patient Weight104 KG